Objectives: One complication associated with the refill procedure of intrathecal drug delivery systems (IDDSs) include a “pocket fill,” which is the inadvertent injection of the drug into the subcutaneous space surrounding the pump. The purpose of our study was to assess the mean volume discrepancy between the injected and the effective drug volume inside the IDDS reservoir after refills that did not lead to signs of overdose and to record at which volume discrepancy symptoms of overdose were noticed. Materials and Methods: After 221 refill procedures performed in 19 adult patients, drug volume inside the reservoir was assessed with a fill level sensor, and the volume discrepancy between injected and measured volume was recorded. Symptoms of overdose were monitored. For between group comparisons the Mann-Whitney U test was used, using a p-value of <0.05 to indicate statistical significance. Results: The median volume discrepancy in the 20 mL IDDSs was 0.40 mL (IQR: 0.18–0.61; 10thp: 0.0; 90thp: 0.74) whereas in the 40 mL IDDSs the median volume discrepancy was 1.3 mL (IQR: 1.06–1.74; 10thp: 0.81; 90thp: 2.2). Symptoms of overdose were observed after 6 out of the 221 refill procedures. Volumes at which the symptoms of overdose arose were between 1.15 and 4.5 mL in 20 mL IDDSs and between 2.08 and 4.88 mL in 40 mL IDDSs. Conclusions: A volume discrepancy of >1 mL in 20 mL IDDSs and of >2 mL in 40 mL IDDSs after refill should be regarded as potentially consequential with regard to risk of overdose possibly caused by a pocket fill. In case of potentially consequential volume discrepancies, hospitalization and monitoring is recommended to preclude late overdose symptoms outside the hospital.